MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G57446
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations via phone: a female patient underwent a left leg venous iliac stenting procedure in which the zilver vena venous self-expanding stent, g57446, was used.While attempting to deploy the device it was noted that there was so much tension that the stent would not come out of the sheath.To keep from the stent jumping the district manager requested the physician remove the device and another of the same device, g57446, was used to complete the procedure with no further complications.User error based on answers to questions - did the user pull the handle towards the hub during deployment, per ifu? no.Did the user push the hub during deployment? no.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Prefix zvt7: are images of the device or procedure available? no.Did the patient have pre-existing conditions? no.If yes, please specify: please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) slightly fibrotic.If other, please specify: was a stent previously placed during previous procedures? no.Was the device used percutaneously? yes, through terumo 8fr short sheath;.035 advantage glidewire.Where on the patient was the percutaneous access site? left femoral vein.Was the access site jugular or femoral? femoral.If other, please specify: what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? common compression.If other, please specify.Was the lesion approached via contralateral or ipsilateral? ipsilateral.Was pre-dilation performed ahead of placement of the stent? yes.What was the target location for the stent? common left iliac vein.Details of access sheath used (name, fr size, length)? terumo 8fr short sheath.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)?.035 advantage glide wire.Was resistance encountered when advancing the wire guide to the target location? initially yes, after pre-dilated and was fine.Was resistance encountered when advancing the delivery system to the target location? no.If resistance was met, how did the physician address this? pre-dilation.Did the tip of the delivery system cross the target location? yes.Did the user pull the handle towards the hub during deployment, per ifu? no.Did the user push the hub during deployment? no.Did the user remove slack in the delivery system before deployment, per ifu? yes.Was the stent deployed smoothly / without resistance? n/a- see event description.Was the stent fully deployed in the patient? no- see event description.Was the stent fully deployed before removing the delivery system from the patient? no- see event description.Was post dilation performed after the placement of the stent? no.Was the delivery system damaged/kinked/twisted during deployment? no.What intervention (if any) was required? none.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.Please specify if yes.
 
Additional Manufacturer Narrative
Common name: qan.Pma/510(k) #p200023.Device evaluation: the zvt7-35-80-14-140 device of lot number c1853550 involved in this complaint was returned for evaluation without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 30th may 2022.On evaluation of the device, the visual inspection noted that the outer sheath was kinked approx.82cm from the tip of the delivery system and the red safety lock was not returned.The functional inspection noted that a 0.035 inch wire guide was unable to pass the kink, the device flushed with no issue and the stent deployed with slight difficulty.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use states the following: ¿slowly pull the handle towards the hub.As deployment begins prepare for some resistance.Continue deployment of the stent by sliding the handle towards the hub¿.There is evidence to suggest the user did not follow the ifu.From the additional questions answered, it is known that the user did not pull the handle towards the hub, as per ifu.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause was determined to be user error from the available information.The user has not complied with the requirements of the ifu with respect to the intended use of the device.It should be noted that, as the device was used against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.It is known from the additional information that the user did not pull the handle towards the hub as per ifu.As per engineering input, this was the root cause of the tension felt which led to the inability of the stent to come out of the sheath.Please note that it is assumed that the kink on the outer sheath can be attributed to damage to the device during shipping/storage/handling the device after use from the additional information, it is known that the delivery system was observed for any other damage prior to return and there was none reported.Summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another of the same device and with no further complications.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-jan-2023.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15994862
Report Number3001845648-2022-00857
Device Sequence Number5949988
Product Code FGE
UDI-Device Identifier10827002574462
UDI-Public(01)10827002574462(17)240728(10)C1853550
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model NumberG57446
Device Catalogue NumberZVT7-35-80-14-140
Device Lot NumberC1853550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/02/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale